MAUDE Adverse Event Report: ARTHREX, INC. RING CURETTE, ANKLE ARTHROSCOPY, ANGLED; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. RING CURETTE, ANKLE ARTHROSCOPY, ANGLED; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number RING CURETTE, ANKLE ARTHROSCOPY, ANGLED
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not yet been returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an ankle arthroscopy procedure, the surgeon was using the ring curette in a normal fashion when the tip of the instrument snapped-off in the patient.The surgeon was not using any excessive force when this happened.The tip was unable to be retrieved and thus remained in the patient.

Brand Name
RING CURETTE, ANKLE ARTHROSCOPY, ANGLED
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8391651
Report Number1220246-2019-00953
Device Sequence Number1962885
Product Code MDM
UDI-Device Identifier00888867044371
UDI-Public00888867044371
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRING CURETTE, ANKLE ARTHROSCOPY, ANGLED
Device Catalogue NumberAR-8655-15
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/05/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;